Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is increased appetite due to iron supplements?

I ve recently been diagnosed with iron deficiency and have been taking tablets twice a day for the past two weeks. But since taking these tablets my appetite has increased immensely, even after eating a big dinner I still feel the need to eat, I m hungry all the time. Is this due to me consuming these iron supplements? Should I console my doctor?
Fri, 12 Feb 2016
Report Abuse
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Iron supplements are not usually associated with increased appetite though persons react differently to medication.
Some persons may actually experience nausea, vomiting, diarrhea/constipation.

If the supplements are combined with another supplement like the B vitamins, this may be the cause.

I hope this helps
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I have been told I am low in Iron even though I have a healthy diet with little sugar and plenty of fresh meat and veggies. I have started...